MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381034
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when customer opened the box to check, there was a portion of the label on the individual packages that had black tape on it before use.
 
Additional Manufacturer Narrative
E.1.Characters limit is exceeded at facility name:(b)(6).This mdr is the result of an investigation finding which changed the reporting decision from not reportable to reportable.Device evaluation summary: our quality engineer inspected the samples and photographs submitted for evaluation.The report of black tape on the unit packaging was confirmed, and the cause appeared to be packaging related.Five photographs and five-unit packages were provided for investigation.Black splice tape was observed across the internal and external surface of the top web at one end of the unit packages.The top web was not sealed to the bottom web flange where the splice tape was present.The tape likely prevented a proper seal.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.The appropriate manufacturing personnel have been notified.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24674613
Report Number1710034-2026-00315
Device Sequence Number16023549
Product Code FOZ
UDI-Device Identifier00382903810345
UDI-Public(01)00382903810345
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K251654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381034
Device Lot Number5226489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown